Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 141, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2017, 12:48 PM MDT for Los Alamos County, Sandoval County, Santa Fe County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 12:48 PM MDT (18:48 UTC)
- Expired
- Jun 6, 2017, 1:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Los Alamos County, NM, Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 86 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775
WUUS55 KABQ 061848
SVRABQ
NMC028-043-049-061915-
/O.NEW.KABQ.SV.W.0141.170606T1848Z-170606T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
1248 PM MDT TUE JUN 6 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Los Alamos County in north central New Mexico...
East central Sandoval County in north central New Mexico...
Northwestern Santa Fe County in north central New Mexico...
* Until 115 PM MDT.
* At 1247 PM MDT, a severe thunderstorm was located near Bandelier
National Monument, or near Los Alamos, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Los Alamos, White Rock, Bandelier National Monument and Frijoles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
LAT...LON 3584 10644 3593 10625 3577 10608 3564 10638
TIME...MOT...LOC 1847Z 331DEG 4KT 3583 10631
HAIL...1.00IN
WIND...60MPH
$$
502 follow-up statements
681
WWUS55 KABQ 061902
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
102 PM MDT TUE JUN 6 2017
NMC028-043-049-061915-
/O.CON.KABQ.SV.W.0141.000000T0000Z-170606T1915Z/
Los Alamos-Sandoval-Santa Fe-
102 PM MDT TUE JUN 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT
FOR SOUTHERN LOS ALAMOS...EAST CENTRAL SANDOVAL AND NORTHWESTERN
SANTA FE COUNTIES...
At 101 PM MDT, a severe thunderstorm was located near Frijoles, or
near Los Alamos, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Los Alamos, White Rock, Bandelier National Monument and Frijoles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3584 10644 3589 10627 3575 10614 3564 10638
TIME...MOT...LOC 1901Z 000DEG 4KT 3580 10635
HAIL...1.00IN
WIND...60MPH
$$
50119
WWUS55 KABQ 061908
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
108 PM MDT TUE JUN 6 2017
NMC028-043-049-061917-
/O.EXP.KABQ.SV.W.0141.000000T0000Z-170606T1915Z/
Los Alamos-Sandoval-Santa Fe-
108 PM MDT TUE JUN 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOS ALAMOS...EAST
CENTRAL SANDOVAL AND NORTHWESTERN SANTA FE COUNTIES WILL EXPIRE AT
115 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3584 10644 3589 10627 3575 10614 3564 10638
TIME...MOT...LOC 1907Z 331DEG 4KT 3580 10635
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:58 AM MDT, 50 minutes earlier.
Area forecast discussion, Jun 6, 11:58 AM MDT, 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1158 AM MDT Tue Jun 6 2017 .AVIATION... 18Z TAF CYCLE Showers and thunderstorms are quickly developing over the higher terrain, and a secondary area has popped up just east of the continental divide in west central New Mexico. Activity will tend to drift east or southeast at about 10 to 15 mph, gradually expanding into the eastern plains of the state by late afternoon and into the evening. Some strong to severe cells will be possible in the eastern half of the state with large hail, gusty downburst winds, and heavy downpours that will temporarily bring ceilings/visibility down to MVFR/IFR categories. Any storms that develop along or west of the Rio Grande would generally tend to produce more gusty winds rather than heavy rain/hail. Storms will slowly diminish through the evening and into the early morning hours Wednesday. 52 && .PREV DISCUSSION...1136 AM MDT Tue Jun 6 2017... .UPDATE... Made some minor changes to current forecast to line up PoPs with latest near-term model guidance. Also placed severe wording into Wx grids per SPC slight risk area over eastern NM. Forecast confidence on convective coverage is lowest from the Rio Grande Valley westward. Vis satellite and radar already showing some decent showers/storms near the ContDvd and near-term guidance is not handling that well. Guyer && .PREV DISCUSSION...256 AM MDT Tue Jun 6 2017... .SYNOPSIS... The heat is on across central and western New Mexico, where above normal daytime temperatures are forecast. Across eastern New Mexico, look for increasing rain chances later today into tonight when a few strong to severe storms are likely. Gusty east canyon/gap winds are forecast again tonight along and immediately west of the central mountains into the Albuquerque Metro area. Wednesday is looking like a repeat of today as an upper level ridge of high pressure remains anchored over the state. Look for a downtrend in storms Thursday as drier air begins to take over, with no storms forecast by Friday. Temperatures will trend up going into the weekend through early next week, especially across the Eastern Plains where highs will hit up into the 90s to near 100 degrees thanks in part to downslope winds. && .DISCUSSION... Mid/upper level speed max will round the top of the ridge later today and slide southeast across the Eastern Plains and provide more favorable wind shear profiles (relative to yesterday) for strong to possibly severe storms. Only moderate surface-based instability will limit convective potential, with model forecast sbCAPE of 2000-2500 J/Kg and LIs of -5 to -7C. A few storms may produce hail to between 1.0-1.5" in diameter, with damaging winds are a good bet given 00Z NAM12 forecast soundings showing a shallow inverted-V at locales such as Clovis. NW flow pattern this time of year sometimes leads to storm organization and a SE-ward propagating MCS exiting New Mexico during the overnight hours, but lower boundary layer inflow looks too weak and likely unable to sustain. Otherwise, today will be hot across central and western New Mexico as the upper level ridge axis remains anchored along the NM/AZ border, with above normal daytime temperatures. A repeat east canyon/gap wind is forecast overnight, with portions of the Albuquerque Metro area likely seeing gusts to between 35 and 45 mph for a few hours. Wednesday is looking like a repeat of Tuesday, making it the 4th day in a row of highs of 90+ degrees in the Albuquerque Metro. Look for a downtrend in storm coverage Thursday as the ridge axis and drier air shifts east across the state. The westerlies will be on the uptrend from Friday through early next week as a trough progresses east across the northern Great Basin into the Rockies. Temperatures will trend up, especially across the Eastern Plains thanks in part to downslope winds associated with a deepening lee side trough. Roswell is forecast to hit 100 degrees Saturday and Sunday. There are some notable differences between the 00Z GFS and ECMWF that show up by late Sunday into early next week with the trough, with the ECMWF showing a closed low moving from UT into CO by late Monday and pushing a cold front with stronger winds through our area early Tuesday. For now, our forecast is closer to the warmer GFS solution. 11 && .FIRE WEATHER... Moist low level flow behind a backdoor boundary continues to push wwd through far western NM early this morning. While this moisture if forecast to mix out west of the Rio Grande valley, thunderstorm coverage will increase slightly from the central mountain chain east today. Isolated severe storms are possible during the afternoon and evening across the eastern plains where low level moisture and instability are greatest. A brief dry storm or two is possible over the west-central mountains this afternoon. The rain cooled air from storms across eastern NM will send another backdoor boundary wwd through central and western areas tonight. A very similar scenario is forecast for Wednesday, with scattered to numerous storms along and east of the central mountains Wednesday afternoon and evening. Drier air will begin scouring out the low level moisture on Thursday and moreso Friday. Afternoon convection will be limited to southern and eastern NM Thursday and to northeast NM Friday. Southwest breezes will likely increase during the weekend as an unseasonably strong upper level closed low moves east through the PACNW and northern Rockies. Saturday is looking like the warmest/hottest day during the next seven with triple digit heat for Chaves county. Breezy to locally windy conditions along with a dry airmass could lead to several hours of critical fire weather conditions over the weekend but fuels the likely caveat to any red flag potential. Latest ECMWF sends a portion of the aforementioned closed low south through the Great Basin Sunday into early next week. This track would result in a bonafide cold front moving through northern NM early next week. The active area of deep convection in the eastern Pacific Ocean lends some credence to the ECMWF solution. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 6, 11:28 AM MDT, 1 hour 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 1128 AM MDT Tue Jun 6 2017 NMZ501>540-071100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1128 AM MDT Tue Jun 6 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms this afternoon into this evening for much of the east central and southeast plains of New Mexico where thunderstorms will be capable of producing large hail, damaging winds, and perhaps a brief tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to possibly severe thunderstorms are forecast Wednesday across portions of eastern New Mexico. A few thunderstorms will be capable of producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today and Wednesday for eastern New Mexico due to the threat for severe thunderstorms. GUYER
In the hours before
Special weather statement, Jun 6, 11:48 AM MDT, 1 hour before
Special Weather Statement National Weather Service Albuquerque NM 1148 AM MDT TUE JUN 6 2017 NMZ515-529-061815- Northeast Highlands-East Slopes Sangre de Cristo Mountains- 1148 AM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL COUNTY UNTIL 1215 PM MDT... At 1148 AM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Tecolote, or 10 miles southwest of Las Vegas, moving southeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Romeroville, Tecolote, Ribera, Ojitos Frios, San Geronimo, Mineral Hill and San Pablo. This includes Interstate 25 between Mile Markers 322 and 327, and between Mile Markers 335 and 342. && LAT...LON 3556 10551 3564 10537 3552 10518 3533 10545 TIME...MOT...LOC 1748Z 322DEG 9KT 3554 10539 50
Special weather statement, Jun 6, 12:06 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1206 PM MDT TUE JUN 6 2017 NMZ511-061830- Jemez Mountains- 1206 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RIO ARRIBA AND NORTHEASTERN SANDOVAL COUNTIES UNTIL 1230 PM MDT... At 1206 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Fenton Lake State Park, or 14 miles east of Cuba, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Rio Arriba and northeastern Sandoval Counties. && LAT...LON 3604 10679 3611 10667 3601 10646 3587 10671 TIME...MOT...LOC 1806Z 329DEG 9KT 3600 10670 50
Special weather statement, Jun 6, 12:44 PM MDT, 4 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1244 PM MDT TUE JUN 6 2017 NMZ511-517-518-061915- Lower Chama River Valley-Santa Fe Metro Area-Jemez Mountains- 1244 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR LOS ALAMOS...EAST CENTRAL SANDOVAL AND NORTHWESTERN SANTA FE COUNTIES UNTIL 115 PM MDT... At 1244 PM MDT, Doppler radar was tracking a strong thunderstorm near Bandelier National Monument, or near Los Alamos, moving southeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Los Alamos, White Rock, Cochiti Pueblo, Frijoles, Bandelier National Monument, Cochiti Lake and Pena Blanca. && LAT...LON 3584 10645 3593 10625 3573 10599 3557 10634 TIME...MOT...LOC 1844Z 331DEG 4KT 3583 10631 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:07 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Jun 5, 6:30 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Jun 5, 6:42 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| Jun 5, 7:15 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Jun 5, 7:23 PM MDT | Special Weather Statement | ABQ | Roosevelt | 37 min |
| Jun 5, 7:49 PM MDT | Special Weather Statement | ABQ | Roosevelt | 26 min |
| Jun 5, 8:03 PM MDT | Special Weather Statement | ABQ | Chaves | 42 min |
| Jun 5, 8:16 PM MDT | Special Weather Statement | ABQ | Roosevelt | 44 min |
| Jun 5, 8:25 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 110 min |
| Jun 6, 11:48 AM MDT | Special Weather Statement | ABQ | San Miguel | 27 min |
| Jun 6, 12:06 PM MDT | Special Weather Statement | ABQ | Los Alamos | 24 min |
| Jun 6, 12:44 PM MDT | Special Weather Statement | ABQ | Los Alamos | 31 min |
| Jun 6, 1:17 PM MDT | Special Weather Statement | ABQ | San Miguel | 28 min |
| Jun 6, 1:23 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 52 min |
| Jun 6, 1:50 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jun 6, 1:59 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Jun 6, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 34 min |
| Jun 6, 2:11 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 49 min |
| Jun 6, 2:17 PM MDT | Special Weather Statement | ABQ | Bernalillo | 43 min |
| Jun 6, 2:22 PM MDT | Special Weather Statement | ABQ | Torrance | 23 min |
| Jun 6, 2:24 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 21 min |
| Jun 6, 2:25 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| Jun 6, 2:42 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 48 min |
| Jun 6, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 17 min |
| Jun 6, 3:04 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
| Jun 6, 3:27 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 48 min |
| Jun 6, 3:29 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Jun 6, 3:41 PM MDT | Special Weather Statement | ABQ | Harding | 34 min |
| Jun 6, 3:48 PM MDT | Special Weather Statement | ABQ | Torrance | 27 min |
| Jun 6, 3:52 PM MDT | Special Weather Statement | ABQ | Union | 38 min |
| Jun 6, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
| Jun 6, 4:01 PM MDT | Areal Flood Advisory | ABQ | Torrance | 119 min |
| Jun 6, 4:02 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| Jun 6, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 48 min |
| Jun 6, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 58 min |
| Jun 6, 4:54 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 51 min |
| Jun 6, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 28 min |
| Jun 6, 5:16 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| Jun 6, 5:21 PM MDT | Special Weather Statement | ABQ | Guadalupe | 24 min |
| Jun 6, 5:49 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| Jun 6, 5:56 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.